Endocrine System Channel
Topics
Medications
Quicklinks
Related Channels

Synthroid and Hair Loss

Hair loss appears to be a rare complaint in people taking Synthroid® (levothyroxine sodium), although the exact percentage of people who develop this side effect while taking the drug was not reported. Usually, this is a temporary side effect that improves within the first few months of taking Synthroid. However, it can also be a sign that you are getting too much Synthroid. Taking too much causes hyperthyroidism symptoms, including hair loss.
 
If you experience hair loss with Synthroid, talk to your healthcare provider. Depending on the severity of your hair loss, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medicine to treat your condition. Your healthcare provider may also monitor you more closely to make sure you are not getting too much Synthroid.
 
7 Signs of High Blood Sugar

Synthroid Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.